The Pompeiu problem revisited

Bagchi, S. C. ; Sitaram, A. (1990) The Pompeiu problem revisited L'Enseignement Mathematique, 36 (1-2). pp. 67-91. ISSN 0013-8584

PDF - Publisher Version

Official URL:

Related URL:


One of the central results connected with the Pompeiu problem is a theorem of Brown, Schreiber and Taylor. Using some old work of the authors on spectral synthesis, a proof of this result is given. Though separately dealt with, it is shown that some of the main results for the Pompeiu problem for non-Euclidean symmetric spaces can also be treated in the same sprit. In all the cases the role of representations of the underlying group of isometries is highlighted. This point of view leads to some new results for the Pompeiu problem for two sided translations on the non-commutative grouups SL(2, R) and M(2). Finally, a brief discussion is provided for some related problems.

Item Type:Article
Source:Copyright of this article belongs to Swets & Zeitlinger.
ID Code:108973
Deposited On:13 Jun 2017 18:54
Last Modified:15 Jun 2017 04:47

Repository Staff Only: item control page